MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO NXT 6MM X 37MM - US; NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Model Number 90315
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the acute ischemic stroke treatment procedure, the physician used the subject stent to collect the thrombus at the middle cerebral artery (mca).The technologist pushed the device out of the catheter after the first pass and the stent was cleaned and placed under the towel.The technologist didn't notice the stent was detached from the wire until later.The physician doesn¿t recall when the detachment occurred.The physician did not attempt to reuse the device once they noticed the fracture of the stent.The physician aborted the procedure, but not due to the stent detaching.It was also reported that the patient's anatomy was normally torturous.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.During the visual/ microscopic inspection, the retriever was returned detached.The retriever shaped section was flattened.The retriever was fractured at the core wire.The insertion tool was not returned.The polymer jacket is shown to have slight deformation noted, there is a bend on core wire just proximal to fracture site.Functional testing was not required as the core wire was fractured.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information was received indicating that the device was confirmed to be in good condition prior to use.Based on the information provided, it is most likely that the stent retriever became detached from the device during cleaning of the device after the first pass.An assignable cause of handling damage will be assigned to the as reported (ar) defect of "retriever fracture/broken during use" and as analysed (aa) defects of "retriever core wire broken during preparation" and "retriever shaped section damage", because this complaint appears to be associated with handling of the product or portion of the product preparation of the product prior to use, a probable cause of handling damage was assigned.
 
Event or Problem Description

Brand Name
TREVO NXT 6MM X 37MM - US
Common Device Name
NEUROVASCULAR MECHANICAL THROMBECTOMY DEVICE FOR ACUTE ISCHEMIC STROKE TREATMENT
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12513991
Report Number3012931345-2021-00152
Device Sequence Number5169304
Product Code POL
UDI-Device Identifier07613327299953
UDI-Public07613327299953
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K200117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model Number90315
Device Catalogue Number90315
Device Lot Number0000050621
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer12/01/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR XT-27 MICROCATHETER (STRYKER); VECTA 71 INTERMEDIATE CATHETER (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER); VECTA 71 INTERMEDIATE CATHETER (STRYKER)
Patient SexUnknown